MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN 100 W/GRIPTION 52MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINN 100 W/GRIPTION 52MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Model Number 1217-31-052
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Pain (1994); Insufficient Information (4580)
Date of Event 05/19/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The surgeon completed a primary corail/pinnacle surgery in (b)(6) 2017.In (b)(6) 2020, the original liner dissociated from the cup and the first revision surgery was performed by another surgeon.This surgery consisted of a liner change.In (b)(6)of 2022 the liner dissociated from the cup again.A second revision surgery was performed on (b)(6) 2022 by both surgeons.The original cup was removed and a pinnacle sector cup implanted with a new liner.The head was also removed and changed.No delay to surgery.The patient has now had to undergo two revision surgeries.Doi:(b)(6) 2020.Dor: (b)(6) 2022.Unknown hip.
 
Additional Manufacturer Narrative
Product complaint # pc-(b)(4).
 
Event or Problem Description
Additional information received indicated that the patient had lateral hip pain following the dissociation of the liner.There was no trauma involved that caused the liner to dissociate.Affected side was the left side.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the device associated with this report was received for examination.Based on observations on involved polyethylene liner device, a disassociation event can be confirmed that occurred between poly liner and acetabular cup.A remarkable worn condition along with deformation and fracture of the rim of the liner are indicative signs of disassociation.Additionally, it was observed that external surface of the cup presented debris still adhered.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Corrected: h3.
 
Additional Manufacturer Narrative

Brand Name
PINN 100 W/GRIPTION 52MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key14653249
Report Number1818910-2022-10589
Device Sequence Number4868268
Product Code KWA
UDI-Device Identifier10603295010203
UDI-Public10603295010203
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K090998
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1217-31-052
Device Catalogue Number121731052
Device Lot NumberH55893
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2022
Supplement Date Received by Manufacturer06/16/2022
07/13/2022
08/11/2022
Initial Report FDA Received Date06/10/2022
Supplement Report FDA Received Date06/22/2022
07/14/2022
08/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PINN MAR +4 10D 32IDX52OD; UNKNOWN HIP FEMORAL HEAD
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown